Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 65, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2022, 7:06 PM PDT for Inyo County, California. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2022, 7:06 PM PDT (02:06 UTC)
- Expired
- Jul 30, 2022, 9:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 173 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:45 PM PDT | FLASH FLOOD | 4 Se Furnace Creek, CA | DEATH VALLEY NATIONAL PARK DISPATCH REPORTED FLOODING OVER HIGHWAY 190 YESTERDAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648
WGUS55 KVEF 310206
FFWVEF
CAC027-310430-
/O.NEW.KVEF.FF.W.0065.220731T0206Z-220731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
706 PM PDT Sat Jul 30 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Inyo County in south central California...
* Until 930 PM PDT.
* At 706 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly along Highway 190 in Death Valley
National Park.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Furnace Creek and Texas Springs Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3654 11671 3648 11664 3638 11673 3641 11685
3658 11695 3667 11683
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
726
WGUS75 KVEF 310243
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
743 PM PDT Sat Jul 30 2022
CAC027-310430-
/O.CON.KVEF.FF.W.0065.000000T0000Z-220731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
743 PM PDT Sat Jul 30 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM PDT THIS
EVENING FOR CENTRAL INYO COUNTY...
At 743 PM PDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly along Highway 190 in Death Valley National Park.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Furnace Creek and Texas Springs Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3654 11671 3648 11664 3638 11673 3641 11685
3658 11695 3667 11683
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV555
WGUS75 KVEF 310423
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
923 PM PDT Sat Jul 30 2022
CAC027-310433-
/O.EXP.KVEF.FF.W.0065.000000T0000Z-220731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
923 PM PDT Sat Jul 30 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 930 PM PDT THIS EVENING FOR
CENTRAL INYO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3654 11671 3648 11664 3638 11673 3641 11685
3658 11695 3667 11683
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:20 PM PDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 30, 2:20 PM PDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 220 PM PDT Sat Jul 30 2022 .SYNOPSIS...Moist and unstable air will remain over much of the region through the weekend and into early next week. Heavy rain and flash flooding are the primary concerns, and the potential for damaging winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Through tonight... Convection has fired early this afternoon along the high terrain of Mohave and eastern San Bernardino Counties. The inverted trough providing the dynamics for these storms has drifted to the west with its axis aligned with the Colorado River. This makes storm motion complicated today, with storms in the south moving northward and storms in the north moving southward. High resolution guidance indicate an area of storm convergence over the Arizona Strip later this evening. This is an area we are watching closely for the possibility of heavy rain and flooding. Given the significant amount of moisture in the atmosphere, all storms are efficient rain producers with the possibility of producing rain of over an inch in a short period of time. Frequent lightning and strong outflow wind will also be common with storms today. Storms will diminish in coverage this evening with the loss of daytime heating. .LONG TERM...Sunday through Friday... High pressure that has been bringing record heat to the pacific northwest and northern Nevada will begin to migrate eastward, allowing for a southerly flow, allowing for moisture to continue to stream in from the eastern Pacific Ocean and Gulf of California. Widespread convection can be expected across much of the area Sunday as the inverted trough moves northeast into California. The thunderstorm threat remains for Monday before a drying trend midweek. Tuesday through Thursday, thunderstorms will be mainly in the great Basin and Mohave County. Our next monsoon surge looks to arrive Friday with an increase in convection Friday going into the weekend. With the extremely moist atmosphere, expect temperatures to remain below normal through the week. && .AVIATION...For Harry Reid...Light east to southeast winds <10kts can be expected through tonight. Thunderstorm activity is not expected at the terminal but thunderstorms may affect some corridors. While it appears unlikely, outflow wind from a thunderstorm cannot be ruled out through 04Z. Winds are expected to go light and variable overnight into Sunday morning before light southeasterly winds and a better chance of convection returns to the valley Sunday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Light wind below 10kts are expected at TAF sites areawide when thunderstorms are not around. Thunderstorms will impact several terminals through about 04Z Sunday. KBIH can expect to see thunderstorms this evening as well as KDAG. All convective activity should wane by around 04Z. Light wind will return areawide overnight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 30, 3:35 PM PDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PDT SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD 4 W GOLDEN VALLEY 35.23N 114.28W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST CHINO DRIVE CLOSED BETWEEN NORTH MILKY
WAY ROAD AND NORTH ESTRELLA ROAD DUE TO
FLOODING.
&&
MWLocal storm report, Jul 30, 4:33 PM PDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
433 PM PDT SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 9 E CHLORIDE 35.39N 114.04W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
NORTH STOCKTON HILL ROAD CLOSED DUE TO
FLOODING BETWEEN NORTH PIERCE FERRY ROAD TO
MILE MARKER 32 DUE TO WEATHER.
0355 PM FLASH FLOOD 4 WNW GOLDEN VALLEY 35.26N 114.29W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
NORTH ESTRELLA ROAD CLOSED DUE TO FLOODING
FROM WEST CHINO DRIVE TO WEST ZUNI DRIVE.
0355 PM FLASH FLOOD 8 SSW GOLDEN VALLEY 35.12N 114.26W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
SOUTH GARNET ROAD CLOSED DUE TO FLOODING
FROM WEST SHINARUMP DRIVE TO WEST OATMAN
HIGHWAY.
0355 PM FLASH FLOOD 3 SSW GOLDEN VALLEY 35.18N 114.25W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
SOUTH TEDDY ROOSEVELT ROAD CLOSED DUE TO
FLOODING FROM WEST BOLSA DRIVE TO WEST
SHINARUMP DRIVE.
0400 PM FLASH FLOOD 10 ENE OATMAN 35.07N 114.22W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST OATMAN HIGHWAY CLOSED DUE TO FLOODING
FROM MILE MARKER 40 TO SILVER CREEK ROAD.
0405 PM FLASH FLOOD 5 SSW GOLDEN VALLEY 35.16N 114.24W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST SHINARUMP DRIVE CLOSED DUE TO FLOODING
FROM SOUTH COLORADO ROAD TO SOUTH GARNET
ROAD.
&&
MWLocal storm report, Jul 30, 4:47 PM PDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
447 PM PDT SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 3 NNE NEWBERRY SPRINGS 34.87N 116.66W
07/30/2022 M61 MPH SAN BERNARDINO CA MESONET
SITE AT NEWBERRY ELEMENTARY SCHOOL GUSTED TO
61 MPH AT 308PM. DATA COURTESY OF
EARTHNETWORKS.
0324 PM TSTM WND DMG 2 ENE NEWBERRY SPRINGS 34.84N 116.66W
07/30/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED A
POWERLINE DOWN DUE TO THUNDERSTORM WINDS.
0418 PM TSTM WND DMG 3 NE NEWBERRY SPRINGS 34.86N 116.66W
07/30/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORT OF A BROKEN
POWERPOLE AND LINES HANGING ABOUT 6 FEET OFF
THE GROUND.
&&
MWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:57 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 48 min |
| Jul 30, 7:17 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 30, 8:06 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 54 min |
| Jul 31, 12:15 AM PDT | Flood Watch | VEF | Inyo, San Bernardino | 46 hr |
| Jul 31, 10:12 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 10:38 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 11:41 AM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 6 hr |
| Jul 31, 12:02 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 5 hr |
| Jul 31, 12:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 1:04 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 116 min |
| Jul 31, 1:58 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 31, 3:07 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 113 min |
| Jul 31, 3:40 PM PDT | Flash Flood Warning | VEF | San Bernardino | 80 min |
| Jul 31, 3:41 PM PDT | Flash Flood Warning | VEF | San Bernardino | 4 hr |
| Jul 31, 4:51 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 4:53 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 5 hr |
| Jul 31, 4:57 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.